Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 155, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 3, 1997, 11:51 PM CDT for Carson County, Hutchinson County, Texas. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1997, 11:51 PM CDT (04:51 UTC)
- Expired
- Jul 4, 1997, 1:00 AM CDT
- In force
- 69 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Carson County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 54 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
086 WUUS1 KAMA 040452 RRA SVRAMA TXC065-233-040600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1151 PM CDT THU JUL 3 1997 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 100 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS... IN THE TEXAS PANHANDLE ...NORTHERN CARSON COUNTY...SOUTHERN HUTCHINSON COUNTY AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS. ONE STORM WAS JUST TO THE WEST OF SKELLYTOWN WITH THE SECOND STORM LOCATED JUST SOUTH OF FRITCH. THE STORMS WERE MOVING TO THE EAST NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:22 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 3, 9:22 PM CDT, 2 hours 29 minutes before
FPUS3 KAMA 040222 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 922 PM CDT THU JUL 3 1997 COLD FRONT HAS FINALLY PUSHED S OF OUR CWA WITH ALL AREAS REPORTING N-NE WNDS IN THE 10 TO 20 MPH RANGE WITH OCCASIONAL STRONGER GUSTS. LINE OF TSTMS ACRS THE ERN PLNS OF NM ARE BEGINNING TO INCH INTO THE WRN SECTIONS OF THE TX PNHDL WITH LATEST SCANS OF THE WSR-88D INDICATING SOME INTENSIFICATION IN SW HARTLEY COUNTY. TSTMS ARE EXPECTED TO CONT TRACKING ESE ACRS THE PNHDLS ON THE N SIDE OF THE FRONT. WL BE MAKING SOME ADJUSTMENTS TO POPS AND WNDS IN THE CURRENT SET OF ZONES TO ACCOUNT FOR THESE TRENDS. WITH STEEP MID LEVEL LAPSE RATES IN PLACE...A FEW STORMS MAY REACH SEVERE LIMITS... BUT WL HOLD OFF MENTIONING THIS IN THE ZONES FOR NOW. .AMA... TX...NONE. OK...NONE. COLTON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:33 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.